Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 22, NWS Amarillo, TX

June 2, 1995Castro County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 2, 1995, 7:25 PM CDT for Castro County, Texas. It was in force for 50 min.

The area

The counties it named.

The facts

Issued
Jun 2, 1995, 7:25 PM CDT (00:25 UTC)
Expired
Jun 2, 1995, 8:15 PM CDT
In force
50 min
Issued by
NWS Amarillo, TX
Area
Whole counties

County Castro County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 030027
TORAMA
TXC069-030115-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT FRI JUN 2 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  815 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...CASTRO COUNTY
 
AT 724 PM CDT DOPPLER RADAR INDICAES A SEVERE THUNDERSTORM WITH WELL
DEVELOPED ROTATION IN NORTHWESTERN CASTRO COUNTY. A SPOTTER REPORTED A
TORNADO 7 MILES WEST OF DIMMITT MOVING EAST AT 20 MPH.
 
IF YOU ARE OUTDOORS...DO NOT WATCH FOR THE TORNADO.  SEEK SHELTER
IMMEDIATELY IN NEARBY REINFORCED BUILDINGS.  AS A LAST RESORT...
FIND A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 3:15 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 2, 3:15 PM CDT, 4 hours 10 minutes before
FPUS3 KAMA 021954
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT FRI JUN 02 1995

ALL CONDITIONS ARE FAVORABLE FOR 60 HRS OF SHOWERS AND
THUNDERSTORMS.  MODELS CONTINUE TO ROTATE UPPER LEVEL VORT CENTERS
AROUND THE UPPER LOW IN UTAH.  THE FIRST OF THESE SHOULD TRIGGER
THUNDERSTORMS IN THE WESTERN ZONES THIS AFTERNOON AND EVENING.
WIDELY SCATTERED SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING ALL
MORNING IN THE CENTRAL PANHANDLE AND SOUTHEAST PANHANDLE.  STRONGER
INFLOW WINDS THIS AFTERNOON AND EVENING ARE HELPING TO BUILD THE
STORMS TO THE EXTENT THAT WE ARE GETTING MANY REPORTS OF QUARTER
SIZE HAIL.  HAIL AND VERY HEAVY RAINFALL ARE THE MAJOR THREATS WITH
THESE STORMS.  VERY LITTLE IF ANY ROTATION IS EVIDENT.  NGM
GUIDANCE LOOKS TO BE DROPPING THE POPS TOO QUICKLY.  WILL HOLD 50
PERCENT TONIGHT INTO SATURDAY.

IN THE LONGER RANGES THE AIRMASS WILL REMAIN UNSTABLE THROUGH THE
WEEKEND AND INTO THE EARLY PART OF THE WEEK.  THE ENTIRE SYSTEM
WILL BE VERY SLOW TO MOVE OUT OF THE PLAINS...CONSEQUENTLY THERE
WILL BE A SERIES OF LOWS AND TROUGHS MOVING THROUGH THE PANHANDLES
TO TRIGGER CONVECTION.  NORMAL AFTERNOON HEATING AT THIS TIME OF
THE YEAR WILL ALSO BE A GOOD TRIGGER FOR THUNDERSTORMS.  WILL HOLD
AT LEAST SLIGHT CHANCE POPS THROUGH TUES.

PRELIMINARY CCF:
AMA TE 060/078 058/080 057 554
DHT TE 056/075 054/079 054 553

.AMA...FLASH FLOOD WARNING CARSON COUNTY.
.OK...NONE.

COPLEY

In the hours before

Local storm report, Jun 2, 3:24 PM CDT, 4 hours 1 minute before
STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO, TX
330 PM CDT FRI JUN 02 1995

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    DUMAS                     TX   QUARTER SIZE HAIL RPTD
06/02/95   MOORE                          BY SHERIFFS OFFICE

1046 AM    ALIBATES NAT'L MONUMENT   TX   GOLFBALL SIZE HAIL RPTD
06/02/95   POTTER                         BY LAKE MEREDITH RANGERS

1106 AM    4SW FRITCH                TX   DIME SIZE HAIL RPTD BY
06/02/95   POTTER/CARSON                  SKYWARN SPOTTER

1115 AM    4SW FRITCH                TX   GOLFBALL SIZE HAIL COVERING
06/02/95   POTTER/CARSON                  ROAD RPTD BY DPS TROOPERS

1215 PM    5W MCBRIDE                TX   DIME SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

1217 PM    10S BORGER                TX   QUARTER SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

1217 PM    2E TELL                   TX   NICKEL SIZE HAIL RPTD BY
06/02/95   CHILDRESS                      TV MET

1221 PM    2E TELL                   TX   QUARTER SIZE HAIL RPTD BY
06/02/95   CHILDRESS                      SKYWARN SPOTTER

1225 PM    3 S OF BORGER             TX   QUARTER SIZE HAIL RPTD
06/02/95   CARSON                         BY SKYWARN SPOTTER

0127 PM    WHITEDEER                 TX   DIME SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

0205 PM    HWY 136 AND ALIBATES      TX   GOLFBALL SIZE HAIL 2" DEEP
06/02/95   POTTER                         RPTD BY LAKE MEREDITH RANGER

GARCIA
Local storm report, Jun 2, 3:30 PM CDT, 3 hours 55 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO, TX
330 PM CDT FRI JUN 02 1995

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    DUMAS                     TX   QUARTER SIZE HAIL RPTD
06/02/95   MOORE                          BY SHERIFFS OFFICE

1046 AM    ALIBATES NAT'L MONUMENT   TX   GOLFBALL SIZE HAIL RPTD
06/02/95   POTTER                         BY LAKE MEREDITH RANGERS

1106 AM    4SW FRITCH                TX   DIME SIZE HAIL RPTD BY
06/02/95   POTTER/CARSON                  SKYWARN SPOTTER

1115 AM    4SW FRITCH                TX   GOLFBALL SIZE HAIL COVERING
06/02/95   POTTER/CARSON                  ROAD RPTD BY DPS TROOPERS

1215 PM    5W MCBRIDE                TX   DIME SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

1217 PM    10S BORGER                TX   QUARTER SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

1217 PM    2E TELL                   TX   NICKEL SIZE HAIL RPTD BY
06/02/95   CHILDRESS                      TV MET

1221 PM    2E TELL                   TX   QUARTER SIZE HAIL RPTD BY
06/02/95   CHILDRESS                      SKYWARN SPOTTER

1225 PM    3 S OF BORGER             TX   QUARTER SIZE HAIL RPTD
06/02/95   CARSON                         BY SKYWARN SPOTTER

0127 PM    WHITEDEER                 TX   DIME SIZE HAIL RPTD BY
06/02/95   CARSON                         SKYWARN SPOTTER

0205 PM    HWY 136 AND ALIBATES      TX   GOLFBALL SIZE HAIL 2" DEEP
06/02/95   POTTER                         RPTD BY LAKE MEREDITH RANGER

GARCIA

:?$76SnvqNiF'*K
Special weather statement, Jun 2, 4:11 PM CDT, 3 hours 14 minutes before
TXZ001-002-006-007-011-012-016-017-021-022-OKZ002-NMZ007-013-021-
020-022215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT (311 PM MDT) FRI JUN 2 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A TORNADO WATCH
EFFECTIVE FRIDAY AFTERNOON AND EVENING THROUGH 10 PM CDT.

THE COUNTIES OF TEXAS INCLUDED IN THIS WATCH ARE:

DALLAM          HARTLEY                 MOORE           SHERMAN

DEAF SMITH      OLHAM                   POTTER          RANDALL

CASTRO          PARMER

IN OKLAHOMA:

CIMARRON

THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE TEXAS PANHANDLE IS NO
LONGER IN EFFECT.
Special weather statement, Jun 2, 4:20 PM CDT, 3 hours 5 minutes before
NMZ007-013-020-021-OKZ001-TXZ001-002-006-007-011-012-016-017-021-022-
022215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI JUN 2 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A TORNADO WATCH
EFFECTIVE FRIDAY AFTERNOON AND EVENING THROUGH 10 PM CDT.

THE COUNTIES OF TEXAS INCLUDED IN THIS WATCH ARE:

DALLAM          HARTLEY                 MOORE           SHERMAN

DEAF SMITH      OLHAM                   POTTER          RANDALL

CASTRO          PARMER

IN OKLAHOMA:

CIMARRON

IN NEW MEXICO:

UNION          QUAY                     ROOSEVELT      CURRY

THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE TEXAS PANHANDLE IS
NO
LONGER IN EFFECT.
Special weather statement, Jun 2, 4:21 PM CDT, 3 hours 4 minutes before
NMZ007-013-020-021-OKZ001-TXZ001-002-006-007-011-012-016-017-021-022-
022215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI JUN 2 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A TORNADO WATCH
EFFECTIVE FRIDAY AFTERNOON AND EVENING THROUGH 10 PM CDT.

THE COUNTIES OF TEXAS INCLUDED IN THIS WATCH ARE:

DALLAM          HARTLEY                 MOORE           SHERMAN

DEAF SMITH      OLHAM                   POTTER          RANDALL

CASTRO          PARMER

IN OKLAHOMA:

CIMARRON

IN NEW MEXICO:

UNION          QUAY                     ROOSEVELT      CURRY

THE SEVERE THUNDERSTORM WATCH FOR THE REST OF THE TEXAS PANHANDLE IS
NO
LONGER IN EFFECT.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:01 PM CDTSevere Thunderstorm WarningAMADeaf Smith44 min
Jun 2, 7:12 PM CDTTornado WarningAMAParmer33 min
Jun 2, 7:28 PM CDTTornado WarningAMASwisher47 min
Jun 2, 7:43 PM CDTSevere Thunderstorm WarningAMAPotter, Randall62 min
Jun 2, 7:43 PM CDTSevere Thunderstorm WarningAMADeaf Smith62 min
Jun 2, 7:55 PM CDTSevere Thunderstorm WarningAMAOldham65 min
Jun 2, 8:09 PM CDTTornado WarningAMACastro51 min
Jun 2, 8:14 PM CDTTornado WarningAMASwisher46 min
Jun 2, 8:45 PM CDTTornado WarningAMARandall45 min
Jun 2, 8:52 PM CDTSevere Thunderstorm WarningAMADeaf Smith68 min
Jun 2, 8:55 PM CDTTornado WarningAMASwisher65 min
Jun 2, 9:02 PM CDTSevere Thunderstorm WarningAMAOldham, Potter58 min
Jun 2, 9:46 PM CDTSevere Thunderstorm WarningAMARandall59 min
Jun 2, 9:55 PM CDTSevere Thunderstorm WarningAMASwisher65 min
Jun 2, 11:15 PM CDTSevere Thunderstorm WarningAMAArmstrong60 min
Jun 3, 12:08 AM CDTSevere Thunderstorm WarningAMAOldham52 min
Jun 3, 12:48 AM CDTSevere Thunderstorm WarningAMAPotter46 min
Jun 3, 1:12 AM CDTTornado WarningAMAPotter48 min
Jun 3, 2:38 AM CDTSevere Thunderstorm WarningAMADeaf Smith67 min
Jun 3, 4:31 PM CDTTornado WarningAMAHall59 min
Jun 3, 5:10 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham65 min
Jun 3, 5:24 PM CDTTornado WarningAMAHall66 min
Jun 3, 5:28 PM CDTSevere Thunderstorm WarningAMAChildress62 min
Jun 3, 5:31 PM CDTSevere Thunderstorm WarningAMABriscoe59 min
Jun 3, 6:15 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham60 min
Jun 3, 6:28 PM CDTSevere Thunderstorm WarningAMABriscoe, Childress, Hall62 min
Jun 3, 6:35 PM CDTTornado WarningAMAChildress55 min
Jun 3, 6:56 PM CDTSevere Thunderstorm WarningAMAPotter64 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.